MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F DL 135CM NITINOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F DL 135CM NITINOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3295335
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu1427 showed three other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that during a procedure the guide wire came off and unravelled.No patient injury was reported.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed.One 0.018 in.Nitinol guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.The core wire of the guidewire was observed to be broken, the coiled wire was found to be unraveled, and the distal end of the guidewire was observed to be knotted.A microscopic observation revealed the coils of the knotted section of the guidewire were disjointed and kinked.The coiled wire was observed to be severely unraveled just proximal to the knot, but not broken.The weld tip was observed to be present and intact and the coiled wire distal to the knot was observed to not be unraveled.The break site of the core wire was observed to be tapered and flat with a granular surface texture, which indicates tensile failure caused by excessive pulling force.The knot in the distal end of the returned guidewire was likely caused by repeated advancement and retraction of the guidewire against resistance within the vessel.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 5F DL 135CM NITINOL GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11361742
Report Number3006260740-2021-00424
Device Sequence Number14323629
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3295335
Device Catalogue Number3295335
Device Lot NumberREEU1427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;